Alert archive / Pennsylvania / Areal Flood Warnings in 2011
Areal Flood Warning 13, NWS State College, PA
NWS State College, PA issued this areal flood warning at Aug 28, 2011, 12:39 PM EDT for Lancaster County, Pennsylvania. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2011, 12:39 PM EDT (16:39 UTC)
- Expired
- Aug 28, 2011, 5:30 PM EDT
- In force
- 5 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Lancaster County, PA
The radar
The Dover AFB radar (KDOX), 152 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
638
WGUS41 KCTP 281639
FLWCTP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1239 PM EDT SUN AUG 28 2011
PAC071-282130-
/O.NEW.KCTP.FA.W.0013.110828T1639Z-110828T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER PA-
1239 PM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
LANCASTER COUNTY...
* UNTIL 530 PM EDT...
* AT 1227 PM EDT COUNTY EMERGENCY MANAGEMENT OFFICIALS REPORTED
SEVERAL ROADS CLOSURES ACROSS THE NORTHEAST OF THE COUNTY...
ALONG THE CONESTOGA RIVER. ROUTE 322 WAS REPORTED TO BE CLOSED
NEAR HINKLETOWN...AND ROUTE 772 WAS FLOODED AND CLOSED NEAR
BROWNSTOWN.
* STORM TOTAL RAINFALL FROM HURRICANE IRENE WAS 4 TO 6 INCHES ACROSS
THE UPPER PORTION OF THE CONESTOGA RIVER BASIN. ADDITIONAL LIGHT
RAINFALL AMOUNTS OF ONE QUARTER OF AN INCH OR LESS WILL OCCUR THIS
AFTERNOON...BUT WILL NOT SIGNIFICANTLY CONTRIBUTE TO THE FLOODING
ALREADY OCCURRING.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...LEOLA...
TERRE HILL...EPHRATA...NEW HOLLAND...PARADISE AND LANCASTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3973 7624 3987 7638 3990 7638 3996 7649
4005 7653 4006 7666 4012 7672 4014 7671
4019 7660 4024 7643 4025 7630 4032 7615
4014 7587 4011 7594 4004 7594 3992 7600
3987 7599 3973 7610
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this areal flood warning went out at Aug 28, 11:28 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 28, 11:28 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1128 AM EDT SUN AUG 28 2011 .SYNOPSIS... THE CENTER OF TROPICAL STORM IRENE HAS MOVED INLAND JUST TO THE NORTH OF NEW YORK CITY AND WILL TRACK NORTH NORTHEAST ACROSS NEW ENGLAND THIS AFTERNOON AND TONIGHT. LIGHT TO MODERATE RAIN FALLING OVER THE EASTERN HALF OF THE STATE WILL GRADUALLY LIFT TO THE NORTHEAST AND TAPER OFF THIS AFTERNOON. IN THE WAKE OF IRENE...FAIR WEATHER WILL RETURN FOR MUCH OF NEXT WEEK AS BROAD HIGH PRESSURE BUILDS INTO THE NORTHEASTERN UNITED STATES. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WIDESPREAD...ALBEIT LIGHT TO MODERATE DEFORMATION RAIN IN THE WAKE OF WHAT/S NOW TROPICAL STORM IRENE...WILL GRADUALLY DIMINISH THROUGH THE MID AFTERNOON HOURS. ADDITIONAL RAINFALL AMOUNTS OF GENERALLY ONE TENTH...TO ONE QUARTER OF AN INCH WILL FALL OVER THE NEXT SEVERAL HOURS NEAR AND TO THE EAST OF THE SUSQ VALLEY. LOCALIZED ONE HALF INCH AMOUNTS ARE POSSIBLE THROUGH 19Z. TAIL...WRN EDGE OF THE THICKER MID AND HIGH CLOUDS IS NEAR A KFKL AND KIDI LINE AND MOVING NE AT ABOUT 10-13 KTS. THIS WILL LEAD TO PARTIAL CLEARING ACROSS THE SW THIRD OF THE CWA LATER THIS AFTERNOON. A FLASH FLOOD WARNING WAS EARLIER ISSUED FOR ALL OF SULLIVAN CTY AND ADJACENT SECTIONS OF LYCOMING AND NRN COLUMBIA COUNTIES. BGM NOTED EXTENSIVE FLASH FLOODING WITH ROADS CLOSED AND SEVERAL BRIDGES WASHED OUT ACROSS ADJACENT WYOMING COUNTY TO THE EAST. A FLOOD WARNING FOR YORK COUNTY WAS RECENTLY ISSUED AND COUNTY EMA OFFICIALS NOTED A FEW ROAD CLOSURES FROM WATER OCCURRING MAINLY ACROSS AREAS JUST TO THE SOUTH AND EAST OF THE CITY OF YORK. ELSEWHERE...A FLOOD ADVISORY COVERS SEVERAL ERN COUNTIES WHERE THE HEAVIEST RAIN OF 3-5 INCHES FELL FROM IRENE. THE FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT 16Z...SINCE ADDITIONAL LIGHT TO MODERATE RAIN IS NOT EXPECTED TO CAUSE NEW FLOODING OR EXACERBATE CURRENT PROBLEMS. A WIND ADVISORY REMAINS IN EFFECT THROUGH 8 PM THIS EVENING FOR OUR EASTERN COUNTIES WHERE BUFKIT NAM SOUNDINGS INDICATE THE UPPER PORTION OF THE WELL-MIXED LAYER TAPPING 45-50KT WINDS THROUGH THIS AFTERNOON. DOWNED TREES AND NUMEROUS POWER OUTAGES ACROSS THE ERN THIRD TO HALF OF THE CWA WILL BE THE BIGGER IMPACT FROM THIS STORM IN MOST LOCATIONS. TEMPS THIS AFTERNOON WILL BE SEVERAL DEG F BELOW NORMAL...RANGING FROM THE UPPER 60S NORTH...TO UPPER 70S IN THE SOUTH. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... WINDS DIE OFF NICELY THIS EVENING AS WE DECOUPLE AND IRENE RUNS OFF INTO THE MARITIMES. LITTLE WORRIES FOR TONIGHT...BUT SOME OF THE DEEPER VALLEYS AND AREAS IN THE SE COULD SEE PATCHY FOG. DRY AND NICE WX IN STORE FOR MONDAY...BUT A DECENT SHORT WAVE TROUGH WILL ROLL OVERHEAD DURING THE DAY...AND WILL KEEP IT MORE- CLOUDY THAN ONE WOULD NORMALLY EXPECT WITH A BROAD HIGH PRESSURE CENTERED JUST TO THE WEST OF THE STATE. MAXES SHOULD BE SLIGHTLY COOLER THAN NORMS...BUT GENERALLY IN THE 70S WITH LOW HUMIDITY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... THE MODELS ARE IN GOOD AGREEMENT IN THE LONGWAVE FLOW THROUGH THE MEDIUM RANGE PERIOD. THERE IS A DECIDEDLY LESS ACTIVE PATTERN IN STORM FOR MUCH OF THE U.S. A FAIR AND DRY PERIOD WILL CONTINUE THROUGH MOST OF THE WORK WEEK. NORTHWESTERLY CYCLONIC FLOW ALOFT WILL BE REPLACED BY A RISING TO ABOVE NORMAL HEIGHTS AND HIGH PRESSURE MIGRATING EASTWARD ACROSS SOUTHEAST CANADA WHICH WILL DOMINATE THE WEATHER IN THE EAST. THE GFS AND ECMWF BOTH SHOW AN UPPER LEVEL LOW OFF THE COAST WHICH COULD INTERACT AND BRING A CONVERGENCE OF MOISTURE TO THE REGION LATE NEXT WEEK. THE NEXT CHANCE FOR WIDESPREAD PRECIPITATION SHOULD BE LATE NEXT SATURDAY INTO SUNDAY AS A LONG WAVE TROUGH....EXTENDING ACROSS SOUTHERN CANADA AND THE NORTHERN HALF OF THE US...COULD BRING AN INCREASE IN LOW LEVEL MOISTURE AND INSTABILITY. THIS COULD ALLOW FOR SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS...THOUGH WITH THIS SYSTEM BEING IN THE EXTENDED...TIMING AND STRENGTH WILL VARY. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... TROPICAL STORM IRENE PASSING HAS MOVED INLAND JUST NORTH OF NEW YORK CITY. PERIODS OF LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH ABOUT 19Z ACROSS THE EASTERN HALF OF PENN...WITH GUSTY NW WINDS BETWEEN 35 AND 40 KTS CONTINUING NEAR AND TO THE EAST OF A KELM TO KIPT AND KTHV LINE. LOW LEVEL WIND SHEAR WILL BE AN ISSUE FOR THE NEXT HOUR OR TWO ACROSS THE EASTERN HALF OF PA...AS SURFACE WINDS OF 15-30KTS WILL BE ACCOMPANIED BY WINDS OF UP TO 60 KTS AT 2000 FT. AS IRENE PULLS AWAY...EXPECT A TRANSITION TO VFR CONDS THROUGHOUT MOST OF THE REGION BY 20Z. HOWEVER...STRONG/GUSTY NW WINDS WILL CONTINUE TO BUFFET THE AREA INTO THE AFTN...AND THE MOIST UPSLOPE FLOW INTO THE ALLEGHENIES WILL LEAD TO PERIODS OF BKN-OVC MVFR STRATO CU THERE. DIMINISHING WINDS AND CLEARING SKIES SHOULD OVERSPREAD THE REGION TONIGHT...AS HIGH PRESSURE BUILDS IN FROM THE MIDWEST. OUTLOOK... MON-WED...NO SIG WX EXPECTED. THU...CHC OF PM THUNDERSTORM IMPACTS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR PAZ057>059-065-066. WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ042-053- 057>059-065-066. && SYNOPSIS...DANGELO/LAMBERT NEAR TERM...LAMBERT SHORT TERM...DANGELO LONG TERM...CERU/STEINBUGL AVIATION...FITZGERALD/LAMBERT
Hazardous weather outlook, Aug 28, 2:08 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 208 AM EDT SUN AUG 28 2011 PAZ042-053-290615- SULLIVAN-COLUMBIA- 208 AM EDT SUN AUG 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010>012-017>019-024>028-033>037-041-045-046-049>052-056- 063-064-290615- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-PERRY-CUMBERLAND-ADAMS- 208 AM EDT SUN AUG 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PAZ057>059-065-066-290615- DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER- 208 AM EDT SUN AUG 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTERS...IF YOU HAVE A RAIN GAUGE...PLEASE REPORT A RAINFALL TOTAL THIS MORNING. DANGELO
In the hours before
Local storm report, Aug 28, 7:52 AM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
752 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM NON-TSTM WND DMG HARRISBURG 40.28N 76.88W
08/28/2011 DAUPHIN PA TRAINED SPOTTER
LARGE TREE FELL ON PORCH WITH SIGNIFICANT DAMAGE. LARGE
BRANCH CAME DOWN ON CAR ON ELMERTON AVE.
&&
EVENT NUMBER CTP1100384
KREKELERLocal storm report, Aug 28, 12:10 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1210 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD DUSHORE 41.53N 76.40W
08/28/2011 SULLIVAN PA EMERGENCY MNGR
ALL MAJOR ROADS CLOSED IN SULLIVAN COUNTY DUE TO
FLOODING. BRIDGE ON RT 487 AND RT 220 WASHED OUT. 30
PEOPLE EVACUATED IN DUSHORE BOROUGH. MULTIPLE WATER
RESCUES.
&&
EVENT NUMBER CTP1100386
KREKELERLocal storm report, Aug 28, 12:11 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1211 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM NON-TSTM WND DMG HARRISBURG 40.28N 76.88W
08/28/2011 DAUPHIN PA TRAINED SPOTTER
LARGE TREE FELL ON PORCH WITH SIGNIFICANT DAMAGE. LARGE
BRANCH CAME DOWN ON CAR ON ELMERTON AVE.
1100 AM FLASH FLOOD DUSHORE 41.53N 76.40W
08/28/2011 SULLIVAN PA EMERGENCY MNGR
ALL MAJOR ROADS CLOSED IN SULLIVAN COUNTY DUE TO
FLOODING. BRIDGE ON RT 487 AND RT 220 WASHED OUT. 30
PEOPLE EVACUATED IN DUSHORE BOROUGH. MULTIPLE WATER
RESCUES.
1120 AM NON-TSTM WND DMG LANCASTER 40.04N 76.30W
08/28/2011 LANCASTER PA 911 CALL CENTER
TREES AND WIRES DOWN ACROSS THE COUNTY. 4100 PEOPLE
WITHOUT POWER.
&&
EVENT NUMBER CTP1100384 CTP1100386 CTP1100385
KREKELERThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:37 AM EDT | Areal Flood Warning | CTP | Lancaster, York | 8 hr |
| Aug 28, 9:01 AM EDT | Flash Flood Warning | CTP | Columbia, Lycoming, Sullivan | 4 hr |
| Aug 28, 9:20 AM EDT | Areal Flood Advisory | CTP | Columbia, Dauphin, Lancaster, Lebanon, Lycoming, Montour and 4 more | 3 hr |
| Aug 28, 10:38 AM EDT | Areal Flood Warning | CTP | York | 4 hr |
| Aug 28, 1:00 PM EDT | Flash Flood Warning | CTP | Columbia, Lycoming, Sullivan | 4 hr |
| Aug 28, 7:04 PM EDT | River Flood Warning | CTP | Lycoming, Sullivan | 3 hr |
| Aug 28, 7:43 PM EDT | River Flood Warning | CTP | Dauphin, Lebanon, Schuylkill | 5 hr |
Nearby
Areal Flood Warnings in Pennsylvania, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.